Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 124, NWS St. Louis, MO

April 25, 2008Marion County, Monroe County, Ralls County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 25, 2008, 3:01 PM CDT for Marion County, Monroe County, Ralls County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2008, 3:01 PM CDT (20:01 UTC)
Expired
Apr 25, 2008, 3:45 PM CDT
In force
44 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Marion County, MO, Monroe County, MO, Ralls County, MO

The radar

The St Louis radar (KLSX), 124 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days
Apr 25, 1:27 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.0 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1215 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 252001
SVRLSX
MOC127-137-173-252045-
/O.NEW.KLSX.SV.W.0124.080425T2001Z-080425T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
301 PM CDT FRI APR 25 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MARION COUNTY IN NORTHEAST MISSOURI
  EASTERN MONROE COUNTY IN NORTHEAST MISSOURI
  RALLS COUNTY IN NORTHEAST MISSOURI

* UNTIL 345 PM CDT

* AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
  NORTH OF SANTA FE...AND MOVING NORTHEAST AT 56 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PERRY...
  CENTER...
  MONROE CITY...
  SPAULDING...
  RENSSELAER...
  NEW LONDON...
  HANNIBAL...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3976 9137 3973 9137 3970 9132 3960 9122
      3957 9124 3934 9179 3934 9185 3953 9193
      3986 9146
TIME...MOT...LOC 2001Z 231DEG 49KT 3944 9181

$$

MILLER
1 follow-up statement
000 
WWUS53 KLSX 252024
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
324 PM CDT FRI APR 25 2008

MOC137-252034-
/O.CAN.KLSX.SV.W.0124.000000T0000Z-080425T2045Z/
MONROE MO-
324 PM CDT FRI APR 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE COUNTY IS
CANCELLED...

LAT...LON 3986 9146 3977 9138 3973 9137 3970 9133
      3970 9132 3968 9131 3960 9122 3956 9127
      3939 9172 3967 9172
TIME...MOT...LOC 2024Z 231DEG 49KT 3964 9149

$$

MOC127-173-252045-
/O.CON.KLSX.SV.W.0124.000000T0000Z-080425T2045Z/
RALLS MO-MARION MO-
324 PM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHEASTERN MARION AND RALLS COUNTIES...

AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SPAULDING...OR ABOUT 10 MILES SOUTHWEST OF HANNIBAL...MOVING
NORTHEAST AT 56 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
HANNIBAL...ILASCO AND SAVERTON.

LAT...LON 3986 9146 3977 9138 3973 9137 3970 9133
      3970 9132 3968 9131 3960 9122 3956 9127
      3939 9172 3967 9172
TIME...MOT...LOC 2024Z 231DEG 49KT 3964 9149

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:56 PM CDT, 5 minutes earlier.

Area forecast discussion, Apr 25, 2:56 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
256 PM CDT FRI APR 25 2008

.DISCUSSION...
COLD FRONT ENTERING WESTERN SECTIONS OF CWA AS OF 19Z WITH THIN LINE
OF CONVECTION FIRING ALONG IT. AHEAD OF FRONT TEMPS ARE IN THE 70S
TO LOWER 80S...WHILE BEHIND BOUNDARY TEMPS ARE DROPPING INTO THE 40S
AND 50S.

MAIN FORECAST ISSUE IN THE SHORT TERM IS FRONTAL PASSAGE THROUGH MO
THIS EVENING. UPPER LEVEL SHORTWAVE ROUNDED THE TROF THIS MORNING
AND IS LIFTING SFC LOW...NOW OVER WEST CENTRAL WI...RAPIDLY TO THE
NORTHEAST...WITH BOUNDARY SLIDING EASTWARD ACROSS REGION. NORTHERN
PORTIONS OF CWA IN A SVR TSTM WATCH TIL 01Z WITH DAMAGING WINDS AND
LARGE HAIL MAIN THREATS. ANOTHER WATCH POSSIBLE SOUTH OF THIS ONE BY
FORECAST ISSUANCE TIME.

SYSTEM TO EXIT AREA BY LATE TONIGHT...WITH DRY WEATHER FOR THE FIRST
HALF OF THE WEEKEND. NEXT SYSTEM TO BEGIN AFFECTING AREA LATE
SATURDAY NIGHT AND SUNDAY...AND HAVE BETTER CONFIDENCE WITH CURRENT
MODEL SOLUTIONS. SO HAVE CHANCE POPS FOR SATURDAY NIGHT AND SUNDAY
...WITH SILENT 20S FOR SUNDAY NIGHT. HPC GUIDANCE CONTINUES TO BRING
IN SIGNIFICANTLY COLDER AIR BEHIND THIS SYSTEM...BUT FEEL IT DOES
NOT HAVE BEST HANDLE ON IT...SO WENT CLOSER TO ENSEMBLE MEANS FOR
THE PERIOD...WITH HIGHS IN THE MID 50S TO MID 60S SUNDAY THROUGH
TUESDAY AND LOWS IN THE MID 30S TO LOW 40S. WILL SEE TEMPS MODERATE
EVEN MORE WEDNESDAY THROUGH FRIDAY WITH HIGHS IN THE UPPER 60S TO
MID 70S. EXTENDED MODELS TRY TO BRING IN ANOTHER SYSTEM THURSDAY AND
FRIDAY...THOUGH ENSEMBLES ARE LESS ROBUST WITH SYSTEM. FOR NOW WENT
WITH LOW CHANCE POPS FOR THE PERIOD.

BYRD
&&

.AVIATION...
FOR THE 18Z TAFS...
LOW PRESSURE WAS LOCATED OVER CENTRAL IA LATE THIS MORNING. A
TRAILING COLD FRONT EXTENDED FROM THE LOW ACROSS NORTHWEST MO INTO
CENTRAL OK. LINE OF CONVECTION WAS LOCATED NEAR THE COLD FRONT
ACROSS NORTHWEST MO. FRONT AND CONVECTION WILL MOVE ACROSS THE AREA
DURING THE AFTERNOON AND EARLY EVENING. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA THIS AFTERNOON AND
EVENING.

TPS
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 25, 4:11 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
411 AM CDT FRI APR 25 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
411 AM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AND MOVE
ACROSS MISSOURI AND ILLINOIS TODAY AND TONIGHT. LARGE AND
DESTRUCTIVE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND
ISOLATED TORNADOES WILL BE POSSIBLE WITH ANY SEVERE THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MODERATE FLOODING WILL PERSIST FOR SOME LOCATIONS ALONG THE
MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT
FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

In the hours before

Special weather statement, Apr 25, 12:20 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1220 PM CDT FRI APR 25 2008

ILZ100>102-MOZ063>065-251815-
MONROE IL-ST. CLAIR IL-MADISON IL-JEFFERSON MO-ST. LOUIS CITY MO-
ST. LOUIS MO-
1220 PM CDT FRI APR 25 2008

AT 1220 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SMALL
BAND OF STRONG THUNDERSTORMS EXTENDING FROM JUST WEST OF DE SOTO TO
HOUSE SPRINGS TO KIRKWOOD.  THESE STORMS WERE MOVING NORTHEAST AT 32
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...HEAVY RAIN...AND
FREQUENT LIGHTNING AS IT AFFECTS HIGH RIDGE...MURPHY...FENTON...
SUNSET HILLS...AFFTON...LAKESHIRE...CRESTWOOD...WEBSTER GROVES...
SHREWSBURY AND MAPLEWOOD BETWEEN 1220 PM AND 115 PM.

GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:27 AM CDTSevere Thunderstorm WarningLSXAudrain, Monroe48 min
Apr 25, 9:45 AM CDTRiver Flood WarningLSXCallaway, Osage72 hr
Apr 25, 9:45 AM CDTRiver Flood WarningLSXGasconade, Montgomery72 hr
Apr 25, 12:50 PM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis7 days
Apr 25, 2:55 PM CDTSevere Thunderstorm WarningLSXAudrain, Monroe, Ralls50 min
Apr 25, 3:38 PM CDTSevere Thunderstorm WarningLSXGasconade, Osage52 min
Apr 25, 3:43 PM CDTSevere Thunderstorm WarningLSXAudrain, Pike, Ralls32 min
Apr 25, 4:15 PM CDTSevere Thunderstorm WarningLSXPike30 min
Apr 25, 4:56 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Warren34 min
Apr 25, 5:06 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Pike24 min
Apr 25, 5:27 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Pike24 min
Apr 25, 5:38 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Saint Louis, Warren, City of Saint Louis52 min
Apr 25, 6:09 PM CDTSevere Thunderstorm WarningLSXSaint Charles24 min
Apr 25, 6:31 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis44 min
Apr 25, 6:34 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis, City of Saint Louis41 min
Apr 25, 6:57 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois48 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.